Alert archive / Minnesota / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 136, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 8, 2004, 1:54 AM CDT for Isanti County, Mille Lacs County, Minnesota. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2004, 1:54 AM CDT (06:54 UTC)
- Expired
- Jun 8, 2004, 3:00 AM CDT
- In force
- 66 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
Counties Isanti County, MN, Mille Lacs County, MN
The radar
The Minneapolis radar (KMPX), 85 km from the middle of the area, began a volume at 06:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 10:25 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Jun 8, 12:55 AM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 6.9 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1588 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 2423 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMPX 080654
SVRMPX
MNC059-095-080800-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
153 AM CDT TUE JUN 8 2004
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MILLE LACS COUNTY IN EAST CENTRAL MINNESOTA
ISANTI COUNTY IN EAST CENTRAL MINNESOTA
* UNTIL 300 AM CDT
* AT 151 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...
CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THIS STORM
WAS LOCATED 15 MILES SOUTH OF CAMBRIDGE...AND MOVING NORTHEAST AT
35 MPH.
* LOCATIONS IMPACTED INCLUDE...
CAMBRIDGE.
PRINCETON.
LONG SIDING.
ISANTI.
DALBO.
MILACA.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4574 9373 4560 9374 4558 9350 4545 9348
4545 9307 4572 9315
$$
MBKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 9:20 PM CDT, 4 hours 34 minutes earlier.
Area forecast discussion, Jun 7, 9:20 PM CDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 920 PM CDT MON JUN 7 2004 .DISCUSSION... CAP HELD FIRMLY IN PLACE LATE THIS AFTN AND EVE...ONLY LETTING WK CELLS ON NRN PERIPHERY OF COUNTY WARNING AREA...CLOSER TO STRONGER SYNOPTIC LIFTING. WEAK FRONTAL BOUNDARY HAS PUSHED INTO CENTRAL MN...FM VCNTY OF KPNM TO KMML. SOME MID LEVEL COOLING ASSOCD WITH UPSTREAM TROF IN DAKOTAS...WHICH IS SHOWING UP NICELY IN NRN PLAINS WIND PROFILER NET. THETA-E RIDGE BUILDS INTO CENTRAL/WRN MN DURING THE NIGHT ALONG WEAK LOW LEVEL CONVERGENCE. ALTHOUGH LOW LEVEL JET TO REMAIN WEST AND SOUTH OF AREA...BELIEVE STILL A THREAT FOR SHOWERS AND THUNDERSTORMS...ESPECIALLY OVER CENTRAL/WRN MN. WITH LOW LEVEL INFLOW CONTINUING TO WKN AND LOSS OF INSOLATION...BELIEVE THREAT MORE SCT WITH ISOLD HAIL THREAT. WITH LOW LEVEL JET REMAINING SOUTHWEST...MIDNIGHT SHIFT WL NEED TO REEVALUATE LKLY WORDING FOR TUE MRNG. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && NOTE...EFFECTIVE 1200 ETC JUNE 8TH THE AWIPS PRODUCT IDENTIFIER /PID/ FOR THE AREA FORECAST DISCUSSION ISSUED BY WFO TWIN CITIES/CHANHASSEN WILL CHANGE FROM AFDMSP TO AFDMPX. THE WMO CODE WILL REMAIN FXUS63 KMPX.
Hazardous weather outlook, Jun 7, 3:50 PM CDT, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 350 PM CDT MON JUN 7 2004 MNZ042>045-081100- KANABEC-MILLE LACS-MORRISON-TODD- 350 PM CDT MON JUN 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA. .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER HAS DOWNGRADED THE MODERATE RISK OF SEVERE THUNDERSTORMS TO A SLIGHT CHANCE OF SEVERE STORMS FOR TONIGHT OVER PARTS OF CENTRAL MINNESOTA. VERY WARM AND HUMID AIR IS IN PLACE ACROSS THE REGION SETTING THE STAGE FOR DEVELOPING STORMS THIS EVENING AS A COLD FRONT APPROACHES FROM THE DAKOTAS. LARGE HAIL AND DAMAGING WINDS WOULD BE THE PRIMARY THREAT. HOWEVER...AN ISOLATED TORNADO IS POSSIBLE WHEN THE THUNDERSTORMS FIRST DEVELOP. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE FRONTAL BOUNDARY WILL PUSH SOUTH OF THE AREA FOR DURING TUESDAY AND WEDNESDAY...BUT THEN START TO PUSH NORTH DURING THURSDAY AND FRIDAY. SOME STORMS COULD BECOME SEVERE AGAIN AS THE FRONTAL BOUNDARY RETURNS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED EARLY TONIGHT. MNZ041-047>050-054>057-081100- BENTON-CHIPPEWA-DOUGLAS-KANDIYOHI-LAC QUI PARLE-POPE-STEARNS-STEVENS- SWIFT- 350 PM CDT MON JUN 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND WEST CENTRAL MINNESOTA. .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER HAS INDICATED A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. VERY UNSTABLE AIR IS IN PLACE SETTING THE STAGE FOR THUNDERSTORM DEVELOPMENT BY EARLY EVENING AS A COLD FRONT APPROACHES FROM THE WEST. THUNDERSTORMS COULD QUICKLY BECOME SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO IS POSSIBLE WHEN THE THUNDERSTORMS FIRST DEVELOP. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE COLD FRONT WILL PUSH SOUTH OF THE AREA DURING TUESDAY AND WEDNESDAY...BUT THEN START TO PUSH BACK NORTH DURING THURSDAY AND FRIDAY. SOME STORMS COULD BECOME SEVERE AGAIN AS THE WARM FRONT RETURNS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. MNZ051>053-058>070-073>078-082>085-091>093-WIZ014>016-023>028-081100- ANOKA-BARRON-BLUE EARTH-BROWN-CARVER-CHIPPEWA-CHISAGO-DAKOTA-DUNN- EAU CLAIRE-FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-ISANTI-LE SUEUR- MARTIN-MCLEOD-MEEKER-NICOLLET-PEPIN-PIERCE-POLK-RAMSEY-REDWOOD- RENVILLE-RICE-RUSK-SCOTT-SHERBURNE-SIBLEY-ST CROIX-STEELE-WASECA- WASHINGTON-WATONWAN-WRIGHT-YELLOW MEDICINE- 350 PM CDT MON JUN 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER HAS INDICATED A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. VERY WARM AND HUMID AIR IS IN PLACE ACROSS THE AREA SETTING THE STAGE FOR DEVELOPING STORMS OVERNIGHT AS A COLD FRONT APPROACHES FROM THE DAKOTAS. SOME OF THESE STORMS COULD BECOME SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE COLD FRONT WILL BE SITUATED ACROSS SOUTHERN MINNESOTA AND SOUTHWEST WISCONSIN ON TUESDAY...THUS MORE THUNDERSTORMS ARE POSSIBLE. A FEW OF THE STORMS COULD BECOME SEVERE AGAIN...AND THERE WILL ALSO BE A THREAT OF TORRENTIAL RAINS. THE FRONT WILL PUSH SLIGHTLY SOUTH ON WEDNESDAY...BUT THEN PUSH BACK NORTH AS A WARM FRONT THURSDAY AND FRIDAY. MORE STRONG THUNDERSTORMS ARE POSSIBLE ALONG WITH HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 11:48 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Swift | 57 min |
| Jun 8, 12:13 AM CDT | Severe Thunderstorm Warning | MPX | Yellow Medicine | 47 min |
| Jun 8, 12:21 AM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi | 54 min |
| Jun 8, 12:46 AM CDT | Severe Thunderstorm Warning | MPX | Meeker, Stearns | 59 min |
| Jun 8, 1:14 AM CDT | Severe Thunderstorm Warning | MPX | Wright | 61 min |
| Jun 8, 1:29 AM CDT | Severe Thunderstorm Warning | MPX | Sherburne | 46 min |
| Jun 8, 1:49 AM CDT | Severe Thunderstorm Warning | MPX | Anoka, Carver, Hennepin | 71 min |
| Jun 8, 2:16 AM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Swift | 29 min |
| Jun 8, 2:18 AM CDT | Severe Thunderstorm Warning | MPX | Kanabec | 57 min |
| Jun 8, 2:28 AM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi | 47 min |
| Jun 8, 2:53 AM CDT | Severe Thunderstorm Warning | MPX | Meeker | 52 min |
| Jun 8, 3:30 AM CDT | Severe Thunderstorm Warning | MPX | Wright | 60 min |
| Jun 8, 4:23 AM CDT | Severe Thunderstorm Warning | MPX | Stearns | 37 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.